MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION

COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Model Number G23747
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 02/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product code: dre.Concomitant medical products - liberator beacon tip locking stylet - lr-ofa01, one-tie compression coil - lr-ote-n.Initial reporter - customer contact occupation: physician.Pma/510(k): k141148.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.
 
Event or Problem Description
Procedure was initiated to remove a defective riata lead that was implanted in 2007.Access to the patient¿s vascular system occurred without incident as the right ventricular lead, that was being targeted for extraction, was separated from intravascular binding scar tissue using the evolution 13 fr.Rl (lr-evn-13.0-rl) until the device reached the superior vena cava.Advancement of the evolution rl was stopped due to a conflict between the inner sheath and the lead¿s externalized the inner conductor wire.The rotation of the evolution 13 fr.Rl was then used uni-directionally to wrap the wires of the heart lead and cover the lead with the outer sheath of the evolution 13 fr.Rl.Using this method, the outer sheath progressed to the apex of the heart and the lead was extracted in toto.At first there was no sign of a haemothorax, however the condition of the patient deteriorated, and cardio pulmonary reanimation was started.During cardio pulmonary reanimation, it was noticed that the ventricle was not filling with blood.As a result, open chest surgery was initiated.After the chest was opened, the heart and superior vena cava were exposed and appeared to be undamaged.The heart was then repositioned/moved and a tear of the posterior wall of the svc and the vena anonima (brachiocephalic vein) was discovered.A y- prothesis was implanted to stop the bleeding.Implantation of the y-prothesis was successful and the patient survived the procedure.
 
Event or Problem Description
No new information has been reported regarding this event.
 
Additional Manufacturer Narrative
Additional information: h6- ec method code desc - 1: device not returned (4114), h6- ec results code desc - 1: changed to no findings available (3221), h6- ec results code desc - 2: changed to historical data analysis (4109), h6- ec conclusions code desc - 1: changed to known inherent risk of device (22).Investigation-evaluation: no device was returned to cvi, therefore a physical investigation of the device could not be performed.The complaint/event that was entered into trackwise: " progression stopped due to conflict with central tube and the externalisation of wire of the lead." the device history record (dhr) was reviewed and showed no signs of nonconforming product.This complaint will be monitored and trended through the cvi complaint handling and post market surveillance processes.A risk assessment was performed per (b)(4) and documented in the complaint summary tab within trackwise.Per ifu (d0078684 rev 002): "catheter/lead removal devices should be used only by physicians knowledgeable in the techniques and devices for catheter/lead removal.", "have available an extensive collection of sheaths, lead control devices (locking stylet and lead extender), stylets to unscrew active fixation leads, snares, and accessory equipment.", "if extensive scar tissue or calcification prevents safe advancement of sheaths, consider an alternate approach.", "excessive force with sheaths, including the evolution or evolution rl controlled-rotation dilator sheath set used intravascularly may result in damage to the vascular system requiring surgical repair." this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET
Common Device Name
VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key9842062
Report Number2522007-2020-00012
Device Sequence Number16865568
Product Code DRE
UDI-Device Identifier10827002237473
UDI-Public(01)10827002237473(17)220930(10)N167520
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberG23747
Device Catalogue NumberLR-EVN-13.0-RL
Device Lot NumberN167520
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/17/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LR-OFA01 LR-OTE-N
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight56